Jump to content




Photo
- - - - -

Latuda and Insomnia


  • Please log in to reply
11 replies to this topic

#1 cisgendered

cisgendered

    Member

  • Member
  • Pip
  • 20 posts

Posted 11 June 2013 - 02:36 PM

Hey all, after gaining 50 pounds and developing pre-diabetes my pdoc has decided to switch me from zyprexa to latuda. Does anyone know if the insomnia associated with latuda is from withdrawal of more sedating antipsychotics, or if it is from the latuda itself? I am a little nervous about starting it, because I just went through a six month long hell where I only slept 3 hours a night, if that. 


Meds: zyprexa 10mg, lamictal 200mg, prozac 20mg



#2 larkspur

larkspur

    I'm not crazy, I'm just a little impaired

  • Member
  • Pip
  • 621 posts

Posted 11 June 2013 - 03:11 PM

i switched from zyprexa to latuda and i had a lot of trouble sleeping. i'm not sure whether it was the latuda itself or the withdrawal from zyprexa, but my pdoc added in some temazepam and i've been sleeping well since.


Current Dx: bipolar ii, predominantly depressed/mixed; obsessive-compulsive disorder; generalized anxiety disorder and social phobia; attention deficit

Current Rx situation: Latuda 60mg, Lexapro 20mg, Wellbutrin XL 450mg, Adderall 15mg b.i.d. clonidine .1mg b.i.d., Valium 2mg t.i.d.
Non-psych Rx:  levothyroxine 50mcg,  Voltaren gel 1%, Mobic 15mg, Flexeril 10mg q.6h for muscle relaxation
OTC/supplements: women's multivitamin, magnesium 250mg, biotin 1000mcg


Previous Rx's: Restoril (temazepam), Xanax (alprazolam), Tegretol (carbamazepine), Pamelor (nortriptyline), Zyprexa (olanzapine), Viibryd (vilazadone), lithium, Topamax (topiramate), Thorazine (chlorpromazine), Luvox (fluvoxamine), Vistaril (hydroxyzine), Geodon (ziprasidone), Lamictal (lamotrigine), Seroquel XR (quetiapine), dextroamphetamine, Ritalin (methylphenidate), Depakote (divalproex sodium), Abilify (aripiprazole), Remeron (mirtazapine), Celexa (citalopram), Adderall (mixed amphetamine salts), Ativan (lorazepam), Ambien/Intermezzo (zolpidem), Effexor XR (venlafaxine), Desyrel (trazodone), Lunesta (eszopiclone)


#3 cisgendered

cisgendered

    Member

  • Member
  • Pip
  • 20 posts

Posted 11 June 2013 - 03:59 PM

i switched from zyprexa to latuda and i had a lot of trouble sleeping. i'm not sure whether it was the latuda itself or the withdrawal from zyprexa, but my pdoc added in some temazepam and i've been sleeping well since.

I did benzo withdrawal once, years ago. I really would like to never go through that ever again. 


Meds: zyprexa 10mg, lamictal 200mg, prozac 20mg


#4 sylvan

sylvan

    Pill Party

  • Admin
  • 4169 posts

Posted 11 June 2013 - 09:05 PM

I'd take bets on the sleep problems being the zyprexa withdrawal rather than a side effect of Latuda. Could you taper rather than do a wholesale swap? Tapering might make it a lot easier on you and you'd be able to do it at a rate that gives you the least side effects. Also, if you're fairly stable at this point then changing meds should be easier than having to swap meds when you're symptomatic.

 

Trazodone is sometimes given to aid with sleep. It's different than most of the other sleep aids in that it is an antidepressant. Something like that might be an option if you want to stay away from the other sleep meds. 


It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#5 Savannah

Savannah

    Member

  • Member
  • Pip
  • 584 posts

Posted 11 June 2013 - 10:37 PM

Ask yournpdoc aboutnRozerem. It gave me my life back because I was finally able to sleep (along with trazadone) after going off seroquel. Now that I am back on seroquel I still take it but no more trazadone.

Bipolar 1 with psychosis

Current meds: geodon 160mg, seroquel 500mg, prolixin 5 mg, lamictal 500mg, zoloft 150mg, trazadone 200mg, rozerem 8mg, Provigil 200mg


#6 cisgendered

cisgendered

    Member

  • Member
  • Pip
  • 20 posts

Posted 12 June 2013 - 02:36 AM

Welp, its 3:30 in the morning. I didn't fall asleep until ~12:00 and I am wide awake. I really don't have much choice here, either I make the switch and deal with insomnia for god knows how long or I die in my 40s. Schizoaffective disorder is a bitch. 


Meds: zyprexa 10mg, lamictal 200mg, prozac 20mg


#7 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 12 June 2013 - 08:59 AM

Hmm, latuda knocked my a** out for about 2 weeks until I adjusted to it. I'm on a lower dose (20mgs). At 40, it made me nuts (or more nuts). How much are you taking?


...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.


#8 cisgendered

cisgendered

    Member

  • Member
  • Pip
  • 20 posts

Posted 12 June 2013 - 01:00 PM

I am taking 80mg I thought it was weird that I was starting on a large dose, but I assume my Pdoc knows what he is doing. Hopefully that isn't a bad assumption. 


Meds: zyprexa 10mg, lamictal 200mg, prozac 20mg


#9 LexFlex

LexFlex

    Member

  • Member
  • Pip
  • 142 posts

Posted 12 June 2013 - 10:31 PM

Could be a lot of other factors, how's your caffeine intake?  Exercising at night can also keep you awake.  I had a go with latuda and lost over 40 lbs.  The negatives were not from being able to sleep I slept fine.  I was on 80mg but also experimented with 40mg.  Latuda has to be taken with 350 cals food.  I am going back on it.  Because I gained much weight being on risperdal and am afraid of diabetes.  When are they going to make a drug that works?  As in no side effects.  They get billions of dollars you'd think they could fund such a med.  Latuda can have dreadful side effects.  Like depression, and suicidal ideation.  But hey if you can look past that its a good med.  I always took mine early am and went back to sleep to avoid side effects.  It worked well during the day.  Good luck



#10 girlwiththefarawayeyes

girlwiththefarawayeyes

    Member

  • Member
  • Pip
  • 144 posts

Posted 13 June 2013 - 09:29 AM

I don't think it's that your pdoc doesn't know what he's doing, it's more like no one here knows what they're doing. Picking a med and picking a dosage is sort of a crapshoot for a while. My pdoc will err on the low dosage side; maybe yours starts out high and goes down if necessary. All's I know is I would have screwed myself through the floor on 80mgs. 20 is very helpful to me (although not perfect). At 40 I was screaming at my family and shaking because I was so shook up.


...a little bleary and worse for wear and tear was a girl with faraway eyes...
 

Either major depressive disorder w/ADD or bipolar II. New pdoc votes MDD w/ADD...lots of ADD.

 

Trading Latuda for Lexapro and Seroquel, I guess. Keeping beloved Neurontin and Diet Coke.


#11 DA K10

DA K10

    Member

  • Member
  • Pip
  • 16 posts

Posted 13 June 2013 - 05:30 PM

I've tried Latuda twice.  In both cases I had to stick with 40mg because the insomnia was intolerable (I fell asleep easily enough, but woke many times during the night).  Unfortunately, 40mg still left me with minor sleep disruptions and even after months of hoping my sleep was never very restorative.  In addition, it wasn't completely enough to cover my symptoms.  Come to think of it, even 80mg didn't seem to really do much for my depression, but it contained my rage and mania.  

 

I'm glad that it's available for those who will find it helpful, though.  I hope that your experience is different than mine.



#12 Sjs

Sjs

    Member

  • Member
  • Pip
  • 201 posts

Posted 14 June 2013 - 07:32 AM

I cant tell you if its the zyprexa but i do know latuda disrupted my sleep for 3 weeks or a month and i started out at 20mgs then up to 40mgs. I have no sleep issues now though

DX BPII
Lamectic 300mg, Trileptal 600mg, Latuda 40mg, 50mcg Lithothyronine?






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.